Retinoblastoma chemotherapeutic drugs and their toxic effects on RPE cells

There is reported clinical evidence of retinal pigment epithelium (RPE) alterations after intra-arterial (IAC) and intravitreal chemotherapy (IViC) of retinoblastoma. The purpose of this study was to investigate the cellular toxic effects of melphalan, topotecan and carboplatin on the RPE...

Bitemporal hemianopsia as a result of ethambutol toxicity

The authors present six cases of visual loss in patients treated with ethambutol for mycobacterium avium complex, including four patients with bitemporal hemianopsia. Two additional patients were undergoing glaucoma monitoring and developed visual field defects with ethambutol treatment, which recovered...

Air toxicity on retinal pigment epithelium

This study investigated the potential toxic effects of air on primary human retinal pigment epithelial (RPE) cells in vitro. Clinically during pars plana vitrectomy air is used as either a temporary tamponade during air-fluid exchange or mixed with gas to...

Optical coherence tomography in patients exposed to vigabatrin

Vigabatrin is used to treat epilepsy and can lead to increased levels of gamma-aminobutyric acid (GABA) in the brain and in the retina leading to binasal visual field defects. Although not the first line of treatment for adults it is...